Alert archive / Nebraska / Tornado Warnings in 2018

Tornado Warning 15, NWS Omaha, NE

June 1, 2018Madison County, Stanton County, Nebraska

NWS Omaha, NE issued this tornado warning at Jun 1, 2018, 10:14 PM CDT for Madison County, Stanton County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2018, 10:14 PM CDT (03:14 UTC)
Expired
Jun 1, 2018, 10:45 PM CDT
In force
31 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Madison County, NE, Stanton County, NE

The radar

The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 3:57 PM CDTTornado WatchSPC7 hr
Jun 1, 10:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 839 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
839 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
2411 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WFUS53 KOAX 020314
TOROAX
NEC119-167-020345-
/O.NEW.KOAX.TO.W.0015.180602T0314Z-180602T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
1014 PM CDT FRI JUN 1 2018

The National Weather Service in Omaha has issued a

* Tornado Warning for...
  Southeastern Madison County in northeastern Nebraska...
  Southern Stanton County in northeastern Nebraska...

* Until 1045 PM CDT.
    
* At 1014 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Madison, or 15 miles south of Norfolk,
  moving east at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Madison and southern Stanton Counties, including the
  following locations... The Highway 15 And 32 Junction and 8 Miles
  South Of Stanton.

This includes Highway 81 in Nebraska between mile markers 143 and
146.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4175 9745 4187 9748 4199 9705 4175 9702
TIME...MOT...LOC 0314Z 266DEG 28KT 4182 9740 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Dergan
3 follow-up statements
560 
WWUS53 KOAX 020325
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1025 PM CDT FRI JUN 1 2018

NEC119-020334-
/O.CAN.KOAX.TO.W.0015.000000T0000Z-180602T0345Z/
Madison NE-
1025 PM CDT FRI JUN 1 2018

...THE TORNADO WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. However a tornado warning remains in effect 
until 1030 PM for northeast Madison county.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Nebraska.

LAT...LON 4190 9736 4199 9705 4175 9702 4175 9735
      4189 9737
TIME...MOT...LOC 0324Z 270DEG 33KT 4182 9725 

$$

NEC167-020345-
/O.CON.KOAX.TO.W.0015.000000T0000Z-180602T0345Z/
Stanton NE-
1025 PM CDT FRI JUN 1 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SOUTHERN
STANTON COUNTY...
    
At 1024 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Leigh, or 17 miles southeast of Norfolk,
moving east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Stanton, The Highway 15 And 32 Junction and 8 Miles South Of Stanton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4190 9736 4199 9705 4175 9702 4175 9735
      4189 9737
TIME...MOT...LOC 0324Z 270DEG 33KT 4182 9725 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Dergan
831 
WWUS53 KOAX 020336
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1036 PM CDT FRI JUN 1 2018

NEC167-020345-
/O.CON.KOAX.TO.W.0015.000000T0000Z-180602T0345Z/
Stanton NE-
1036 PM CDT FRI JUN 1 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SOUTHEASTERN STANTON COUNTY...
    
At 1036 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles north of Clarkson, or 23 miles southeast of
Norfolk, moving east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Stanton, The Highway 15 And 32 Junction and 8 Miles South Of Stanton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4199 9705 4175 9702 4175 9729 4192 9729
TIME...MOT...LOC 0336Z 269DEG 34KT 4179 9710 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Dergan
365 
WWUS53 KOAX 020345
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1045 PM CDT FRI JUN 1 2018

NEC167-020355-
/O.EXP.KOAX.TO.W.0015.000000T0000Z-180602T0345Z/
Stanton NE-
1045 PM CDT FRI JUN 1 2018

...THE TORNADO WARNING FOR SOUTHEASTERN STANTON COUNTY HAS EXPIRED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Nebraska.

LAT...LON 4199 9705 4175 9702 4175 9729 4192 9729
TIME...MOT...LOC 0345Z 266DEG 28KT 4179 9702 

$$

Dergan

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 1, 6:26 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 1, 6:26 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
626 PM CDT Fri Jun 1 2018

.SHORT TERM...(Tonight through Monday)
Issued at 300 PM CDT Fri Jun 1 2018

Hot and dry conditions are in place across the forecast area this
afternoon with better boundary layer moisture just to the west
over central Nebraska. Main focus tonight will be dealing with
MCS forecast to develop by early evening near the western border
of the CWA and its track into western Iowa by Saturday morning.

Strong to severe storms are expected from around 00Z near our
western border area then to spread east to near the Iowa border
by 05Z. Wind and hail will be the primary hazards with the storms
as well as localized flooding in some areas. Threat of severe
weather and heavy rain continues through most of the late night
period after midnight as the low level jet increases and impacts
the system.

The cold front associated with this system is forecast to be over
the southeast corner of Nebraska and southwest Iowa by 12Z
Saturday with the chance of thunderstorms decreasing in eastern
areas through the morning. Behind the front much cooler and drier
air will move into the region by Saturday afternoon with gusty
northwest winds. High pressure then dominates the weather for the
area into Monday with more seasonal temperatures, about 15 to 20
degrees cooler then what we're seeing today. A weak upper level
trough moving across the southern plains will bring a small chance
of showers to southern parts of the area near the Kansas border on
Monday before dropping south toward the lower Mississippi Valley
Monday night.

.LONG TERM...(Monday night through Friday)
Issued at 300 PM CDT Fri Jun 1 2018

Warmer temperatures return for the rest of the work week with
some chance of off and on storms as mainly dry weather as area
comes under southern edge of stronger flow on periphery of upper
high pressure over the southern plains.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 618 PM CDT Fri Jun 1 2018

Main aviation concerns are with line of thunderstorms expected to
roll through eastern Nebraska tonight. Line currently in central
Nebraska is expected to accelerate east this evening, reaching
KOFK around 03Z, then KLNK and KOMA between 05Z and 08Z. Winds in
excess of 50kt are possible with the initial surge of storms as
they move through. Also, large hail could accompany some storms
both early in the event near KOFK, and also after the line passes
with remnant storms affecting KLNK and KOMA from 06Z through 12Z.
Otherwise mainly VFR conditions are expected with winds turning
northwest behind line of storms, then increasing into the 20 to
30kt range for much of Saturday.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...Dergan
Hazardous weather outlook, Jun 1, 4:13 PM CDT, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
413 PM CDT Fri Jun 1 2018

NEZ011-016-017-030-031-042-050-065-078-088-021115-
Knox-Antelope-Pierce-Boone-Madison-Platte-Butler-Seward-Saline-
Jefferson-
413 PM CDT Fri Jun 1 2018

This Hazardous Weather Outlook is for portions of east central
Nebraska...northeast Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Saturday

Severe storms are expected to continue to develop across central
Nebraska late this afternoon and move into northeast Nebraska by
7 pm, then spread east southeast through the remainder of the
evening. Supercell storms will be possible in parts of eastern
Nebraska, mainly west of a Fairbury to Norfolk to Yankton line.
Primary hazards will be damaging winds and large hail, with a
tornado or two possible. Locally heavy rainfall up to 2 inches
could also occur. Training of thunderstorms could develop,
especially later tonight, with 2 or 3 rounds of strong to severe
storms moving across the same locations, which could result in a
small flash flood risk. The severe weather threat will likely linger
into early Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday night through Friday

Additional thunderstorm chances will exist Monday and Wednesday
of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

IAZ043-055-056-069-079-080-090-091-NEZ012-015-018-032>034-043>045-
051>053-066>068-089>093-021115-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Cedar-Thurston-Wayne-Stanton-Cuming-Burt-Colfax-Dodge-
Washington-Saunders-Douglas-Sarpy-Lancaster-Cass-Otoe-Gage-
Johnson-Nemaha-Pawnee-Richardson-
413 PM CDT Fri Jun 1 2018

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Saturday

Severe storms are expected to continue to develop across central
Nebraska late this afternoon and move into northeast Nebraska by
7 pm, then spread east southeast through the remainder of the
evening. Supercell storms will be possible in parts of eastern
Nebraska and southwest Iowa tonight with the primary hazards
damaging winds up to 70 to 80 mph and large hail. Locally heavy
rainfall up to 2 inches could also occur. Training of
thunderstorms could develop, especially later tonight, with 2 or 3
rounds of strong to severe storms moving across the same
locations, which could result in a small flash flood risk. The
severe weather threat will likely linger into early Saturday
morning.

.DAYS TWO THROUGH SEVEN...Saturday night through Friday

Isolated non severe thunderstorms could still occur Saturday
morning. Additional thunderstorm chances will exist Monday and
Wednesday of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

Fobert

In the hours before

Local storm report, Jun 1, 9:21 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
921 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     3 E CLEARWATER          42.17N 98.13W
06/01/2018  E70 MPH          ANTELOPE           NE   EMERGENCY MNGR

            ROAD SIGNS BEING BLOWN DOWN.

&&

VLD
Local storm report, Jun 1, 9:34 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
934 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     TSTM WND DMG     NELIGH                  42.13N 98.02W
06/01/2018                   ANTELOPE           NE   EMERGENCY MNGR

            POWER LINES DOWN. POWER OUT IN NELIGH.

&&

VLD
Local storm report, Jun 1, 9:41 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
941 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND GST     2 N MEADOW GROVE        42.05N 97.74W
06/01/2018  E60 MPH          MADISON            NE   EMERGENCY MNGR

&&

VLD
Local storm report, Jun 1, 9:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
959 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     TORNADO          8 W MADISON             41.83N 97.61W
06/01/2018                   MADISON            NE   EMERGENCY MNGR

&&

VLD
Local storm report, Jun 1, 10:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1014 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     TSTM WND GST     3 ESE MCLEAN            42.37N 97.43W
06/01/2018  E60 MPH          PIERCE             NE   LAW ENFORCEMENT

&&

VLD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:09 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Pierce51 min
Jun 1, 8:59 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Pierce31 min
Jun 1, 9:14 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Pierce31 min
Jun 1, 9:29 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Madison, Pierce31 min
Jun 1, 9:29 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce, Wayne31 min
Jun 1, 9:46 PM CDTSevere Thunderstorm WarningOAXAntelope, Madison, Pierce, Stanton, Wayne29 min
Jun 1, 9:54 PM CDTTornado WarningOAXMadison, Pierce, Stanton, Wayne36 min
Jun 1, 9:59 PM CDTSevere Thunderstorm WarningOAXCedar, Pierce, Stanton, Wayne46 min
Jun 1, 10:00 PM CDTSevere Thunderstorm WarningOAXMadison, Platte, Stanton45 min
Jun 1, 10:18 PM CDTSevere Thunderstorm WarningOAXColfax, Platte57 min
Jun 1, 10:32 PM CDTSevere Thunderstorm WarningOAXCuming, Madison, Pierce, Stanton, Wayne43 min
Jun 1, 10:44 PM CDTSevere Thunderstorm WarningOAXButler, Dodge, Saunders61 min
Jun 1, 10:57 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Stanton48 min
Jun 1, 10:58 PM CDTSpecial Weather StatementOAXThurston47 min
Jun 1, 11:20 PM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington55 min
Jun 1, 11:41 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston49 min
Jun 2, 12:19 AM CDTSevere Thunderstorm WarningOAXCass, Douglas, Sarpy41 min
Jun 2, 12:54 AM CDTAreal Flood AdvisoryOAXLancaster, Saline, Seward2 hr
Jun 2, 1:11 AM CDTSpecial Weather StatementOAXOtoe49 min
Jun 2, 1:27 AM CDTSpecial Weather StatementOAXGage, Jefferson, Johnson, Nemaha, Pawnee, Richardson48 min

Nearby

Tornado Warnings in Nebraska, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.